Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 63, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at May 19, 2006, 4:04 AM EDT for 6 counties in Florida. It took effect at May 19, 2006, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2006, 4:04 AM EDT (08:04 UTC)
- In effect from
- May 19, 2006, 1:00 PM EDT
- Expired
- May 19, 2006, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1385 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 190804 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 404 AM EDT FRI MAY 19 2006 FLZ041-044>046-053-058-144-200000- /O.UPG.KMLB.FW.A.0053.060519T1700Z-060520T0000Z/ /O.NEW.KMLB.FW.W.0063.060519T1700Z-060520T0000Z/ /O.CON.KMLB.FW.A.0054.060520T1700Z-060520T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 404 AM EDT FRI MAY 19 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. DRIER AIR MIXING DOWN TO THE SURFACE DURING DAYTIME HEATING WILL LOWER DEW POINTS AND RESULT IN 4 OR MORE HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ON BOTH FRIDAY AND SATURDAY AFTERNOON FOR MUCH OF EAST CENTRAL FLORIDA. WESTERLY WINDS WILL SUPPRESS THE FORMATION OF THE EAST COAST SEA BREEZE NORTH OF CAPE CANAVERAL AND DELAY THE ONSET OF THE SEA BREEZE FROM COCOA BEACH SOUTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ FLZ141-147-200000- /O.UPG.KMLB.FW.A.0053.060519T1700Z-060520T0000Z/ /O.NEW.KMLB.FW.W.0063.060519T1700Z-060520T0000Z/ COASTAL VOLUSIA-NORTHERN BREVARD- 404 AM EDT FRI MAY 19 2006 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. DRIER AIR MIXING DOWN TO THE SURFACE DURING DAYTIME HEATING WILL LOWER DEW POINTS AND RESULT IN 4 OR MORE HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FRIDAY AFTERNOON FOR COASTAL VOLUSIA COUNTY. WESTERLY WINDS WILL SUPPRESS THE FORMATION OF THE EAST COAST SEA BREEZE NORTH OF CAPE CANAVERAL AND DELAY THE ONSET OF THE SEA BREEZE FROM COCOA BEACH SOUTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ RW
2 follow-up statements
000 WWUS82 KMLB 191852 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 252 PM EDT FRI MAY 19 2006 FLZ041-044>046-053-058-144-200000- /O.NEW.KMLB.FW.A.0055.060521T1700Z-060521T2300Z/ /O.CON.KMLB.FW.W.0063.000000T0000Z-060520T0000Z/ /O.CON.KMLB.FW.A.0054.060520T1700Z-060520T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 252 PM EDT FRI MAY 19 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH FOR SUNDAY AFTERNOON THROUGH EARLY SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM THIS EVENING... AND A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH EARLY EVENING. A HIGH PRESSURE RIDGE WILL SLOWLY DRIFT NORTHWARD ACROSS SOUTHERN FLORIDA OVER THE WEEKEND...AND OVER CENTRAL FLORIDA ON MONDAY. THIS WILL KEEP EAST CENTRAL FLORIDA RAIN-FREE THROUGH THE WEEKEND...AND WILL ALSO RESULT IN LOW AFTERNOON RELATIVE HUMIDITY VALUES ACROSS THE INTERIOR COUNTIES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ FLZ141-147-200000- /O.CON.KMLB.FW.W.0063.000000T0000Z-060520T0000Z/ COASTAL VOLUSIA-NORTHERN BREVARD- 252 PM EDT FRI MAY 19 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. DRIER AIR MIXING DOWN TO THE SURFACE DURING DAYTIME HEATING WILL LOWER DEW POINTS AND RESULT IN 4 OR MORE HOURS OF RELATIVE HUMIDITY VALUES BELOW 35 PERCENT THIS AFTERNOON FOR COASTAL VOLUSIA AND NORTHERN BREVARD COUNTIES. WESTERLY WINDS WILL SUPPRESS THE FORMATION OF THE EAST COAST SEA BREEZE NORTH OF CAPE CANAVERAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$ CRISTALDI
000 WWUS82 KMLB 200012 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 812 PM EDT FRI MAY 19 2006 FLZ041-044>046-053-058-144-201000- /O.EXP.KMLB.FW.W.0063.000000T0000Z-060520T0000Z/ /O.CON.KMLB.FW.A.0054.060520T1700Z-060520T2300Z/ /O.CON.KMLB.FW.A.0055.060521T1700Z-060521T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- SOUTHERN LAKE- 812 PM EDT FRI MAY 19 2006 ...RED FLAG WARNING HAS EXPIRED... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. A HIGH PRESSURE RIDGE WILL SLOWLY DRIFT NORTHWARD ACROSS SOUTHERN FLORIDA OVER THE WEEKEND...AND OVER CENTRAL FLORIDA ON MONDAY. THIS WILL KEEP EAST CENTRAL FLORIDA RAIN-FREE THROUGH THE WEEKEND...AND WILL ALSO RESULT IN LOW AFTERNOON RELATIVE HUMIDITY VALUES BELOW 35 PERCENT ACROSS THE INTERIOR COUNTIES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ FLZ141-147-200115- /O.EXP.KMLB.FW.W.0063.000000T0000Z-060520T0000Z/ COASTAL VOLUSIA-NORTHERN BREVARD- 812 PM EDT FRI MAY 19 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 19, 1:32 AM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 19, 1:32 AM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 132 AM EDT FRI MAY 19 2006 .DISCUSSION... FRI/FRI NIGHT...LOW AND MID LEVEL FLOW REMAINS WESTERLY AS CLOSED 500MB LOW OVER NY/PA LIFTS NORTHEAST AND SURFACE RIDGE AXIS STAYS SOUTH OF THE AREA. SHOULD BE ANOTHER DRY AND WARM DAY AS MID/UPPER LEVELS OF THE ATMOSPHERE REMAIN DRY AND SOUTHWEST TO WEST SURFACE FLOW TENDS TO PUSH TEMPERATURES HIGHER THAN NORMAL. AFTERNOON HIGHS SHOULD RANGE FROM 2 TO 5 DEGREES ABOVE THEIR SEASONAL UPPER 80S INTERIOR AND MID 80S ALONG THE COAST. LIKE THU...WESTERLY FLOW WILL ALL BUT NEGATES SEA BREEZE FORMATION NORTH OF THE CAPE AND IF A SEA BREEZE DOES COME ASHORE SOUTH OF THE CAPE...IT SHOULD BE PINNED TO THE BEACHES/INDIAN RIVER LAGOON. OVERNIGHT LOWS GENERALLY IN THE MID 60S EXCEPT UPPER 60S SOUTHERN BEACHES AND LOWER 60S IN LOCALLY COOLER LOCATIONS. SAT/SUN...BROAD H500 LOW OVER NEW ENGLAND SLOWLY DRIFTS EAST. A MORE ZONAL FLOW CROSS THE PENINSULA SETTING UP A WEAK ATLANTIC RIDGE AXIS CROSSING THE STATE INTO THE GULF. LOWER ATMOSPHERE SLOWLY MOISTENS UP MAINLY SOUTH THE RIDGE AXIS WHICH BISECTS THE CWA. THREAT OF PRECIP REMAINS LOW UNTIL MONDAY. MON/THU...UPPER LOW OVER THE NORTHEAST STILL LINGERS WITH SHORTWAVES SKIRTING SOUTH INTO THE DEEP SOUTH THROUGH THE WEEK. MODELS SUGGEST FEW DEFINITE FEATURES TO WORK WITH THROUGH THE WEEK PRODUCING ONLY A SLIGHT CHC OF PCPN OFF AND ON THROUGH THE PERIOD MAINLY SOUTH OF THE RIDGE LINE. BY FRIDAY THE PATTERN HAS A DECIDED SUMMER LOOK TO IT WITH NEAR ZONAL FLOW ACROSS MUCH OF THE NATION AND THE SUBTROPICAL ATLANTIC RIDGE AXIS STILL BISECTING THE STATE. && .MARINE...OFFSHORE FLOW WILL CONTINUE TO GENERATE LOW CHOPPY SEAS. SHOULD BE ONSHORE COMPONENT TO THE WINDS CAPE SOUTH AS SEA BREEZE WILL HAVE A DIFFICULT TIME COMING ASHORE. PRETTY HIGH CONFIDENCE FORECAST OF BENIGN BOATING CONDITIONS THROUGH THE WEEKEND DUE TO MODERATE OFFSHORE FLOW OUTSIDE OF LOCAL MESO SEA/LAND BREEZES. THE WATERS REMAIN RATHER QUIET THROUGH THE WEEK WITH A MOSTLY BAROTROPIC ATMOSPHERE OVER FLORIDA AND A SUMMER LIKE RIDGE AXIS OVER THE STATE. && .AVIATION...VFR. && .FIRE WEATHER...COMBINATION OF SURFACE RIDGE AXIS OVER THE CENTRAL GULF OF MEXICO AND TROUGHING ASSOCIATED WITH THE CLOSED LOW OVER SOUTHEAST CANADA/NY-NEW ENGLAND PRODUCING DRY WESTERLY FLOW THROUGH THE WEEKEND. WITH DEW POINT DEPRESSIONS HOVERING AROUND 30 FOR COASTAL VOLUSIA AND NORTHERN BREVARD COUNTIES AS WELL AS THE INTERIOR COUNTIES...WILL MOST LIKELY CANX FIRE WEATHER WATCH AND ISSUE A RED FLAG FOR THE SAME COUNTIES FROM NOON TO 8 PM FRI. FIRE WEATHER WATCH FOR SUN MOST LIKELY WILL BE UPGRADED TO A RED FLAG AS DEW POINT DEPRESSIONS ARE 30 OR MORE FOR MANY INTERIOR FORECAST SITES AND TEMPS CLIMB INTO THE LOW 90S INTERIOR. LIGHT WESTERLY SURFACE AND TRANSPORT WINDS EXCEPT RIGHT AT THE COAST WHERE ANY SEA BREEZES WOULD SHIFT WINDS ONSHORE. SEA BREEZE WINDS WILL HAVE A DIFFICULT TIME PUSHING INLAND MUCH PAST I 95 SOUTH BREVARD TO MARTIN COUNTY. && .PRELIMINARY POINT TEMPS/POPS... DAB 89 64 92 63 / 0 0 10 10 MCO 92 65 93 67 / 0 0 10 10 MLB 87 66 89 67 / 0 0 10 10 VRB 86 62 88 64 / 0 0 10 10 && .MLB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON FOR LAKE/ VOLUSIA/SEMINOLE/ORANGE/OSCEOLA/OKEECHOBEE/NORTH BREVARD COS. FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON FOR LAKE/ SEMINOLE/ORANGE/OSCEOLA/INLAND VOLUSIA AND OKEECHOBEE COS. && SHORT TERM...WIMMER LONG TERM....DECKER
Hazardous weather outlook, May 19, 4:01 AM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 401 AM EDT FRI MAY 19 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 192015- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 401 AM EDT FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...FIRE WEATHER IMPACT... DRIER AIR MIXING DOWN TO THE SURFACE WILL LOWER DEW POINTS AND PRODUCE 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT IN THE INTERIOR...COASTAL VOLUSIA AND NORTHERN BREVARD COUNTIES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY LOW RELATIVE HUMIDITY OVER THE INTERIOR WILL CONTINUE TO BE A CONCERN SATURDAY. AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. WIMMER
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 8:09 PM EDT | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 8 hr |
| May 18, 8:09 PM EDT | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 31 hr |
| May 19, 2:52 PM EDT | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 24 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.